71762members
376426posts
cancel
Showing results for 
Search instead for 
Did you mean: 

menopausal miseries

8 REPLIES 8
Anneliese
Member

Re: menopausal miseries

Hi all, many thanks for your responses, still not sure about the magnets especially due to oestrogen receptivity...Regarding the gunky scalp I have been advised to check with my GP before doing anything else, so I'll see what she says, will also consult about the hot flushes etc...One moment of hilarity - in a rash moment I decided to try removing my furry facial bits with a wax kit - not exactly a success, I ended up with the wax adhering to my hair - not the other way round! So then spent an age trying to remove the residue from the rest of my face! I think I'll have to go professional next time!

ForumMember
Member

Re: menopausal miseries

Hi

Like Shonagh i am on the Clonidine 100mg 3 x daily, started off with 25mg and have kept increasing till i got to this level. I must admit they have not stopped the sweats and flushes altogether but they take the edge off them and sometimes i can go for 3 hours without one, i used to have 2 an hour and had to take a change of clothing and a towel everywhere with me as i just dripped all down my back, legs etc, my underwear was continually soaked it seriously affected my lifestyle as i could not leave the house for very long! I went to my GP and let him see how i was for himself, he really took pity on me and prescribed Chlonidine. Megace is also sometimes prescribed and low dose fluoxetine. I just think take whatever helps to get you through and give you a quality of life again.

Yes i also feel sleepy but i was always a insomniac but i do sleep during the day by about 4pm just can't help it.

Hope this also helps and good luck

Suzzanne

custard
Member

Re: menopausal miseries

Hi Anneliese,

I too as suffering the hot flushes, insomnia etc due to tamoxifen and zoladex implants and my GP has recently got me to try something called clondine, its a blood pressure treatment that didnt really work for blood pressure but they discovered by accident it can help with the hot flushes in menopause. Its 50/50 if it works and if you have low pressure it can make you sleepy but in my case that was a bonus due to the insomnia.
I wouldnt say it stops the flushes all together but it certainly in my case helps them be less frequent and less severe. I am still sleeping with the window open some nights but I think the ceiling fan can be turned off for the winter.
Sorry cant help with the scalp. Good luck. Shonaghx

crispy
Member

Re: menopausal miseries

Hi Anneliese

BCN recommended a ketoconazole shampoo for my gunky scalp (can't remember the trade name). Pricey but worked.

Crispy

RoadRunner
Member

Re: menopausal miseries

Anneliese,

You could also try evening primrose oil, or starflower oil (same active ingredient, GLA) and vitamin E. Also try looking at the thread about what time of day to take tamoxifen, which seems to make a difference.

I've been on tamoxifen a year now, and the flushes are much easier to deal with. I don't know if it's any of the things I have done, or whether it's just passage of time.

Alison44
Member

Re: menopausal miseries

I have been using a magnet - magnopulse for at least nine months and I find it makes the worst hot flushes not so bad it does make a difference. However didnt know about the oestrogen positive bit cos I am really oestrogen positive and dont want any oestrogen at all - does anyone know - how does it stimulate oestrogen production?

I also take sage as recommended by my oncologist.

lizcat
Member

Re: menopausal miseries

Hi,

I have one of the said magnets (great source of amusement to anyone I mention it to but hey!!) & am hormone receptive but was recommended to give it a go by one of the bc nurses. This was in June after I was getting major hot sweats etc,etc on tamoxifen. I've no idea whether it helps or not but am still wearing it - anything that may help even the tiniest bit. Due to the strong side effects of tamoxifen - I got in a real state - I have been changed to Arimidex & Zoladex within the last month & things are a bit better so fingers crossed it won't be as bad as tamoxifen. I have put a bit more info on a thread about having a break from tamoxifen.

Word of warning about the magnets - you get stuck to Morrisons checkout if you stand too close !!!! Didn't dare wear it going through the airport....

Best wishes to all, Liz

Valkyrie
Member

Re: menopausal miseries

Hi Anneliese

Just googled the knicker magnets :0 but not sure if they'd be suitable for those of us with hormone receptive bc as the magnets are supposed to stimulate production of oestrogen and progesterone. Such a pity - the Tamox & Zoladex are wreaking havoc on my battered bod so could really do with something . . . .

Anneliese
Member

menopausal miseries

Hi all, I am in the early stages of the dreaded Tamoxifen marathon, so am enduring the 'joys' of hot sweats, flushes, insomnia etc...I have tried acupunture, shiatsu, but no real effect, does anyone have any experience of using the 'magnopulse' 'knicker magnets'? As I am wondering if it's worth a try...

I am also resembling a 'bearded lady' but apparentely this will not last too long (I hope not as my 'facial fur is black! Real hair is growing back with grey, typical!).

My other query is about a 'gunky scalp' - I have tried medicated shampoos, but to no avail...